Size of monochromatic double stars in edge colorings

András Gyárfás, Gábor N. Sárközy

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We show that in every r-coloring of the edges of Kn there is a monochromatic double star with at least n(r+1)+r-1/r2 vertices. This result is sharp in asymptotic for r = 2 and for r ≥ 3 improves a bound of Mubayi for the largest monochromatic subgraph of diameter at most three. When r-colorings are replaced by local r-colorings, our bound is n(r+1)+r-1/r 2+1 .

Original languageEnglish
Pages (from-to)531-536
Number of pages6
JournalGraphs and Combinatorics
Volume24
Issue number6
DOIs
Publication statusPublished - Nov 1 2008

Keywords

  • Double star
  • Edge coloring
  • Monochromatic component

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Size of monochromatic double stars in edge colorings'. Together they form a unique fingerprint.

  • Cite this